Alert archive / Ohio / Small Craft Advisories in 2018

Small Craft Advisory 3, NWS Cleveland, OH

March 12, 2018

NWS Cleveland, OH issued this small craft advisory at Mar 12, 2018, 3:34 PM EDT. It took effect at Mar 13, 2018, 5:00 PM EDT. It was in force for 35 hr.

The area

The counties it named.

The facts

Issued
Mar 12, 2018, 3:34 PM EDT (19:34 UTC)
In effect from
Mar 13, 2018, 5:00 PM EDT
Expired
Mar 15, 2018, 4:00 AM EDT
In force
35 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

875 
WHUS71 KCLE 121934
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
334 PM EDT Mon Mar 12 2018

LEZ145-146-130345-
/O.NEW.KCLE.SC.Y.0003.180313T2100Z-180314T2000Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
334 PM EDT Mon Mar 12 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM TUESDAY TO 4 PM EDT
WEDNESDAY...

The National Weather Service in Cleveland has issued a Small
Craft Advisory, which is in effect from 5 PM Tuesday to 4 PM EDT
Wednesday.

* WINDS...Northwest 15 to 25 knots.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$

LEZ147>149-130345-
/O.NEW.KCLE.SC.Y.0003.180313T2100Z-180315T0600Z/
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
334 PM EDT Mon Mar 12 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM TUESDAY TO 2 AM EDT
THURSDAY...

The National Weather Service in Cleveland has issued a Small
Craft Advisory, which is in effect from 5 PM Tuesday to 2 AM EDT
Thursday.

* WINDS...West 15 to 25 knots.

* WAVES...4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
10 follow-up statements
631 
WHUS71 KCLE 130152
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
952 PM EDT Mon Mar 12 2018

LEZ145-146-131000-
/O.CON.KCLE.SC.Y.0003.180313T2100Z-180314T2000Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
952 PM EDT Mon Mar 12 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM TUESDAY TO
4 PM EDT WEDNESDAY...

* WINDS...Northwest 15 to 25 knots.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$

LEZ147>149-131000-
/O.CON.KCLE.SC.Y.0003.180313T2100Z-180315T0600Z/
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
952 PM EDT Mon Mar 12 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM TUESDAY TO
2 AM EDT THURSDAY...

* WINDS...West 15 to 25 knots.

* WAVES...4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
796 
WHUS71 KCLE 130819
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
419 AM EDT Tue Mar 13 2018

LEZ142>144-131630-
/O.EXA.KCLE.SC.Y.0003.180313T2100Z-180314T2000Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
419 AM EDT Tue Mar 13 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
4 PM EDT WEDNESDAY...

The National Weather Service in Cleveland has issued a Small
Craft Advisory, which is in effect from 5 PM this afternoon to
4 PM EDT Wednesday. 

* WINDS...Northwest 15 to 25 knots.

* WAVES...building to 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$

LEZ145-146-131630-
/O.CON.KCLE.SC.Y.0003.180313T2100Z-180314T2000Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
419 AM EDT Tue Mar 13 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 4 PM EDT WEDNESDAY...

* WINDS...Northwest 15 to 25 knots.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$

LEZ147>149-131630-
/O.CON.KCLE.SC.Y.0003.180313T2100Z-180315T0600Z/
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
419 AM EDT Tue Mar 13 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 2 AM EDT THURSDAY...

* WINDS...West 15 to 25 knots.

* WAVES...building to 5 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
149 
WHUS71 KCLE 131315
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
915 AM EDT Tue Mar 13 2018

LEZ142>146-132115-
/O.CON.KCLE.SC.Y.0003.180313T2100Z-180314T2000Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
915 AM EDT Tue Mar 13 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 4 PM EDT WEDNESDAY...

* WINDS...Northwest 15 to 25 knots.

* WAVES...building to 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$

LEZ147>149-132115-
/O.CON.KCLE.SC.Y.0003.180313T2100Z-180315T0600Z/
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
915 AM EDT Tue Mar 13 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 2 AM EDT THURSDAY...

* WINDS...Northwest 15 to 25 knots.

* WAVES...building to 5 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
465 
WHUS71 KCLE 131948
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
348 PM EDT Tue Mar 13 2018

LEZ142>146-140400-
/O.CON.KCLE.SC.Y.0003.180313T2100Z-180314T2000Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
348 PM EDT Tue Mar 13 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT
WEDNESDAY...

* WINDS...Northwest 15 to 25 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$

LEZ147>149-140400-
/O.CON.KCLE.SC.Y.0003.180313T2100Z-180315T0600Z/
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
348 PM EDT Tue Mar 13 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
THURSDAY...

* WINDS...Northwest 15 to 25 knots.

* WAVES...building to 5 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
640 
WHUS71 KCLE 140222
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
1022 PM EDT Tue Mar 13 2018

LEZ142>146-141030-
/O.CON.KCLE.SC.Y.0003.000000T0000Z-180314T2000Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
1022 PM EDT Tue Mar 13 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT
WEDNESDAY...

* WINDS...Northwest 15 to 25 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$

LEZ147>149-141030-
/O.CON.KCLE.SC.Y.0003.000000T0000Z-180315T0600Z/
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
1022 PM EDT Tue Mar 13 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
THURSDAY...

* WINDS...Northwest 15 to 25 knots.

* WAVES...5 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
843 
WHUS71 KCLE 140825
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
425 AM EDT Wed Mar 14 2018

LEZ142>145-141630-
/O.EXT.KCLE.SC.Y.0003.000000T0000Z-180315T0200Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
425 AM EDT Wed Mar 14 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS...Northwest 15 to 25 knots becoming west today and
  southwest tonight.

* WAVES...3 to 6 feet subsiding to 2 to 4 feet this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$

LEZ146>149-141630-
/O.EXT.KCLE.SC.Y.0003.000000T0000Z-180315T0800Z/
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
425 AM EDT Wed Mar 14 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT THURSDAY...

* WINDS...Northwest 15 to 25 knots becoming west late today and
  southwest tonight.

* WAVES...5 to 8 feet today subsiding to 1 to 3 feet by Thursday
  morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
734 
WHUS71 KCLE 141533
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
1133 AM EDT Wed Mar 14 2018


LEZ142>145-142345-
/O.CON.KCLE.SC.Y.0003.000000T0000Z-180315T0200Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
1133 AM EDT Wed Mar 14 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS...Northwest 15 to 25 knots becoming west today and 
  southwest tonight.

* WAVES...2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$

LEZ146>149-142345-
/O.CON.KCLE.SC.Y.0003.000000T0000Z-180315T0800Z/
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
1133 AM EDT Wed Mar 14 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
THURSDAY...

* WINDS...Northwest 15 to 25 knots becoming west late today and 
  southwest tonight.

* WAVES...4 to 7 feet subsiding to 2 to 4 feet tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
244 
WHUS71 KCLE 142057
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
457 PM EDT Wed Mar 14 2018

LEZ142>145-150200-
/O.CON.KCLE.SC.Y.0003.000000T0000Z-180315T0200Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
457 PM EDT Wed Mar 14 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS...West 15 to 25 knots.

* WAVES...1 to 3 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$

LEZ146>149-150500-
/O.CON.KCLE.SC.Y.0003.000000T0000Z-180315T0800Z/
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
457 PM EDT Wed Mar 14 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
THURSDAY...

* WINDS...West 15 to 25 knots.

* WAVES...4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
567 
WHUS71 KCLE 150115
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
915 PM EDT Wed Mar 14 2018

LEZ142>145-150215-
/O.CAN.KCLE.SC.Y.0003.000000T0000Z-180315T0200Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
915 PM EDT Wed Mar 14 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Cleveland has cancelled the Small
Craft Advisory.

Winds have fallen below criteria and the advisory has been
cancelled.

$$

LEZ146>149-150800-
/O.CON.KCLE.SC.Y.0003.000000T0000Z-180315T0800Z/
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
915 PM EDT Wed Mar 14 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
THURSDAY...

* WINDS...West 15 to 25 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
107 
WHUS71 KCLE 150806
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
406 AM EDT Thu Mar 15 2018

LEZ146>149-151615-
/O.EXP.KCLE.SC.Y.0003.000000T0000Z-180315T0800Z/
/O.NEW.KCLE.SC.Y.0004.180315T0806Z-180317T0000Z/
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
406 AM EDT Thu Mar 15 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT FRIDAY...

The National Weather Service in Cleveland has issued a Small
Craft Advisory, which is in effect until 8 PM EDT Friday. 

* WINDS...West 15 to 25 knots becoming northwest.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$

LEZ145-151615-
/O.NEW.KCLE.SC.Y.0004.180315T0806Z-180317T0000Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
406 AM EDT Thu Mar 15 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT FRIDAY...

The National Weather Service in Cleveland has issued a Small
Craft Advisory, which is in effect until 8 PM EDT Friday. 

* WINDS...West 15 to 25 knots becoming northwest.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Mar 12, 2:00 PM EDT, 1 hour 34 minutes earlier.

Area forecast discussion, Mar 12, 2:00 PM EDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
200 PM EDT Mon Mar 12 2018

.SYNOPSIS...
A weak cold front will cross the area this afternoon and early
tonight.  Low pressure will close off aloft over the eastern Great
Lakes as deep low pressure develops off the east coast on Tuesday. A
deep trough aloft will remain over the northeast states until late
in the week when surface high pressure will build across the Great
Lakes.

&&

.NEAR TERM /THROUGH TUESDAY/...
Snow showers seen across SE Michigan and NW Ohio will move
southeast this evening, accompanying a weak area of low pressure
sliding SE at the surface. The cooler trend from earlier is
panning out and lowered highs another 2 degrees or so in NW Ohio
where temperatures will hold nearly steady this afternoon.

Original NEAR TERM Discussion... High clouds from the southern
branch system will shift east early this morning with the
precipitation remaining well south and east of the forecast
area. Some lake clouds continue to lurk between Cleveland and
Ashtabula early this morning as well as near Port Clinton.

A series of short waves will dive south across the western/central
Great Lakes the next couple of days, the first of which will arrive
this morning, with mostly mid and high clouds. The associated
surface front will arrive this afternoon with the next short
wave and may have enough surface convergence to generate
scattered snow showers, especially across northwest and north
central Ohio where the models show some decent upward motion
developing in the low and mid levels this afternoon. With
afternoon temperatures around/above freezing, there will be
little risk of any accumulation on roads, at least until after
dark, and probably not much accumulation on grassy surfaces.

Not sure how much activity will continue tonight as the short waves
pass off to the southeast and it is barely cold enough for lake
effect. Will continue to mention chance/slight chance of snow
showers, mainly across northeast OH and northwest PA but it should
not amount too much, perhaps locally an inch.

There should be a better chance for snow on Tuesday as the next
strong short wave drops across the central Great Lakes.
Temperatures on Tuesday will fight to get above freezing.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
The short term period will be characterized by northwest flow, below
normal temperatures and lake effect/enhanced snow chances as an
upper low across the eastern Great Lakes translates eastward into
New England and broad cyclonic flow become entrenched across the
Great Lakes. Forecast remains fairly similar with respect to pops
and snowfall amounts. It looks like the best period for lake
effect/enhanced snow is late Tuesday night through Wednesday
morning, especially across NW PA, which warrants continued cat pops.
A brief lull in snow chances expected Wednesday night as very brief
ridging builds across the lake before another trough swings
southeast across the lake Thursday morning. Snow chances will be
aimed at NW PA Thursday and Thursday night as a stream of upper
level energy/a few weak disturbances helps to enhance snowfall
chances. Little change to temperatures, as highs in the upper 30s to
mid 30s expected Wednesday, and highs in the mid 30s across NW PA to
the upper 30s to low 40s elsewhere on Thursday. Lows in the low to
mid 20s Tuesday night will warm a bit into Wednesday night, with mid
to upper 20s expected outside of NW PA and low 20s across NW PA.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
Slow signs of moderation in the long term period, however models
have trended slower with warming across the area. An arctic high
will drift southeast across the Great Lakes Friday and Friday night.
Continued northwest flow expected and below normal temperatures,
with highs ranging from the mid 30s across NW PA to the low to mid
40s across northern Ohio, several degrees cooler than previous
forecast. Forecast remains dry although some lake effect could
linger into Friday, especially across NW PA. The ridge axis will
begin to shift east of the area on Saturday, signaling WAA regime
into the area. Highs on Saturday are forecast to be in the mid 40s
to around 50. Forecast confidence decreases greatly beginning
Saturday night, with wide range of model solutions suggesting the
potential for low pressure to move into the region Saturday night or
Sunday. Will bump pops down to chance range during this period given
the model uncertainty. Highs in the upper 40s to mid 50s possible
Sunday. Lows Friday night in the low to upper 20s will warm into the
low to mid 30s for Saturday night.

&&

.AVIATION /18Z Monday THROUGH Saturday/...
Snow and MVFR conditions have moved into NW Ohio as a trough
deepens aloft. Elsewhere clouds in the 3-4K range continue to
thicken and expand farther east. The steadier snow will remain
at TOL/FDY for the next 2-3 hours, becoming more scattered as it
shifts southeast this evening. Snow possible at CLE in the
03-06Z time range with another round of snow showers expected in
the snowbelt on Tuesday morning. By Tuesday expect mostly MVFR
conditions with local IFR.

.Outlook...Periods of non-VFR through Wednesday in snow
showers, especially northeast OH and northwest PA. Non-VFR may
linger into Thursday as ERI.

&&

.MARINE...
The lake will remain quiet today and tonight as high pressure over
the region drifts off to the east. Winds will increase from the
northwest by Tuesday, increasing to 15-25 kts Tuesday night into
Wednesday as an upper trough swing through the Great Lakes. Winds
will decrease a bit Wednesday night and briefly back west/southwest
as a ridge quickly moves east across the area, but will become
northwest again by midday Thursday as another trough swings through
the southern lakes. Winds will decrease a bit Friday, then become
light and variable Friday night into Saturday as high pressure moves
over the lakes. Southerly flow will return to the lake Saturday,
although winds will be 10 kts or less.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Kosarik
NEAR TERM...KEC/Kosarik
SHORT TERM...Greenawalt
LONG TERM...Greenawalt
AVIATION...KEC
MARINE...Greenawalt
Hazardous weather outlook, Mar 12, 5:10 AM EDT, 10 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
510 AM EDT Mon Mar 12 2018

LEZ061-142>149-162>169-OHZ003-006>010-017>023-027>033-036>038-047-
130915-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Hancock-Seneca-Huron-Medina-Summit-
Portage-Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-
Mahoning-Marion-Morrow-Holmes-Knox-
510 AM EDT Mon Mar 12 2018

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio and northwest Ohio.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ011>014-089-PAZ001>003-130915-
Cuyahoga-Lake-Geauga-Ashtabula Inland-Ashtabula Lakeshore-
Northern Erie-Southern Erie-Crawford-
510 AM EDT Mon Mar 12 2018

This Hazardous Weather Outlook is for northeast Ohio and northwest
Pennsylvania.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Lake effect snow is expected Tuesday and Wednesday. Light to
moderate accumulations can be expected, with the highest amounts in
Northwest Pennsylvania.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in Ohio, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.